Threads

See more results

Topics

Usernames

Mumsnet Logo
Please
or
to access all these features

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Has Mirena coil given me headaches and migraines?
2

Flatflatflat · 22/06/2022 10:50

Hi I swapped from Yasmin pills after 10 years bc they gave me palpitations but apart from that I was fine on them for years.
Since I started on the Coil, I have put 3 stone on (in a year - no lifestyle changes at all it just crept on. I am sorting that now with cutting calories but the point is that the coil is the only change) but worse than that I now have a headache EVERY single day.
I have a throbbing around the temples, and I have tried a month no paracetamol etc, cutting down coffee, drinking more water, eating super healthy. But nothing has worked, it's there every day and roughly once a month it blows to full scale migraines (never had more than one every 3 years before this). The migraines make me sick and I have the 'aura' ones. One, 10 months ago, gave me a frightening side effect that I was on a walk with my friend and I couldn't 'see' her face, liek she was talking but it was like a blank space where he face should have been. Apparently it's a rare migraine side effect? Luckily that was once.
Do I go off the coil?
Hoping to start trying for a baby inJanuary . I had heard that your first few months off long-term contraception make you 'extra fertile' is this a old wives' tale?
Would you stay on, deal with headaches, til Jan, for the 'trying boost' or swap to an alternative?
At the end of my tether with the headaches now. I have given up all alcoholic drinks and do not smoke. No other meds (very lucky) but been anaemic since i was 10.
Please help?

OP's posts:
Please
or
to access all these features

DeclineandFall · 22/06/2022 10:58

The mirena releases a synthetic progesterone and headaches are a side effect of the mirena. The days in my cycle when my progesterone is highest I have a what I call a mini migraine - 4 days in a row. It's the main reason i refuse to have it despite being offered every time I turned up to the GP no matter what I was there for.

Please
or
to access all these features

tigertummy · 29/06/2022 12:25

Hi @Flatflatflat I’ve been on the coil for a few months now and I've been experiencing headaches, funny vision, vertigo / sea sickness, and just generally feeling weird and spaced out. Is this how you felt? Has anyone been able to confirm if it's the coil?

Please
or
to access all these features
Please create an account

To comment on this thread you need to create a Mumsnet account.